MAUDE Adverse Event Report: MOOG INC. ELLIPS FX PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION

MOOG INC. ELLIPS FX PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, as information was requested but not provided.Section d3 - zip/ postal code (b)(6).Section d6a - implant date: not applicable.Not an implantable device.Section d6b - explant date: not applicable.Not an implantable device; therefore, not explanted.Section e1 - telephone number:(b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the handpiece was in the wound for a while and it started to heat up.The doctor decided to withdraw it and replaced the handpiece with a different one.One stitch was administered and the operation was completed.No further information was provided.
 
Additional Manufacturer Narrative
Corrected information: upon further review, the event is considered to be both a device malfunction and serious injury, since the patient was wounded, requiring sutures to be performed.Section b1 - report type: adverse event.Section h1 - type of reportable event: serious injury.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
ELLIPS FX PHACO HANDPIECE SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
MOOG INC.
2268 south 3270 west
salt lake city UT
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20291976
Report Number3012236936-2024-000244
Device Sequence Number20836203
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132(17)991231(10)E231346
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Device Lot NumberE231346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown